Advertisement

Integrable highest weight modules: the character formula

  • Victor G. Kac
Part of the Progress in Mathematics book series (PM, volume 44)

Abstract

The central result of this chapter is the character formula for an integrable highest weight module L(Λ) over a Kac-Moody algebra, which plays a key role in further considerations. We also study the region of convergence of characters, prove a complete reducibility theorem and find a product decomposition for the “q-dimension” of L(Λ).

Keywords

Module Versus Cartan Matrix High Weight Vector Character Formula High Weight Module 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliographical notes and comments

  1. Kac, V. G. [1974] Infinite-dimensional Lie algebras and Dedekind’s n-function, Funkt. analys i ego prilozh. 8 (1974), No. 1, 77–78.CrossRefGoogle Scholar
  2. Kac, V. G. [1974] Infinite-dimensional Lie algebras and Dedekind’s n-function, English translation: Funct. Anal. Appl. 8 (1974), 68–70.zbMATHGoogle Scholar
  3. Kac, V. G., Peterson, D. H. [1980] Affine Lie algebras and Hecke modular forms, Bull. Amer. Math. Soc. 3 (1980), 1057–1061.MathSciNetzbMATHCrossRefGoogle Scholar
  4. Kac, V. G., Peterson, D. H. [1983 A] Infinite dimensional Lie algebras, theta functions and modular forms, Advances in Math., 50 (1983).Google Scholar
  5. Kac, V. G. [1978 A] Infinite-dimensional algebras, Dedekind’s rI-finction, classical Möbious function and the very strange formula, Advances in Math. 30 (1978), 85–136.zbMATHCrossRefGoogle Scholar
  6. Kac, V. G. [1978 B] Highest weight representations of infinite dimensional Lie algebras, in Proceeding of ICM, 299–304, Helsinki, 1978.Google Scholar
  7. Kac, V. G., Peterson, D. H. [1983 B] Regular functions on certain infinite dimensional groups, in Arithmetic and Geometry, (ed. M. Artin and J. Tate ), 141–166, Birkhäuser, Boston, 1983.Google Scholar
  8. Bourbaki, N. [1975] Groupes et algèbres de Lie, Ch. 7–8, Hermann, Paris, 1975.Google Scholar
  9. Jacobson, N. [1962] Lie algebras, Interscience, New York, 1962.zbMATHGoogle Scholar
  10. Lepowsky, J., Milne, S. [1978] Lie algebraic approaches to classical partition identities, Advances in Math. 29 (1978), 15–59.MathSciNetzbMATHCrossRefGoogle Scholar
  11. Lepowsky, J., Wilson, R. L. [1981] A new family of algebras underlying the Rogers-Ramanujan identities and generalizations, Proc. Nat’l. Acad. Sci. USA (1981), 7254–7258.Google Scholar
  12. Lepowsky, J., Wilson, R. L. [1982] A Lie theoretic interpretation and proof of the Rogers-Ramanujan identities, Advances in Math. 45 (1982), 21–72.MathSciNetzbMATHCrossRefGoogle Scholar
  13. Stanley [1980] Unimodal sequences arising from Lie algebras, in Young day proceedings, Marcel Dekker, 1980, 127–136.Google Scholar
  14. Kostant, B. [1976] On Macdonald’s 77-function formula, the Laplacian and generalized exponents, Advances in Math. 20 (1976), 179–212.MathSciNetzbMATHCrossRefGoogle Scholar
  15. Duflo, M. [1982] Letter to the author, dated September 19, 1982.Google Scholar
  16. Looijenga, E. [1980] Invariant theory for generalized root systems, Inventiones Math. 61 (1980), 1–32.MathSciNetzbMATHCrossRefGoogle Scholar
  17. Slodowy, P. [1981] Chevalley groups over IL ((t)) and deformations of simply elliptic singularities, RIMS Kokyuroku 415, 19–38, Kyoto University, 1981.Google Scholar
  18. Slodowy, P. [1982] A character approach to Looijenga’s invariant theory for generalized root systems, Yale University, preprint.Google Scholar

Copyright information

© Springer Science+Business Media New York 1983

Authors and Affiliations

  • Victor G. Kac
    • 1
  1. 1.Mathematics DepartmentMassachusetts Institute of TechnologyCambridgeUSA

Personalised recommendations